Random attractor for the Ladyzhenskaya model with additive noise. (English) Zbl 1185.35347

This paper deals with investigation of the dynamical behavior of the following \(2d\) non-Newtonian fluid with additive noise \(du=\{-(u\cdot\nabla)u-\nabla p+\nabla\cdot[2\mu_0(\varepsilon+| e|^2)^{-\alpha/2}-2\mu_1\Delta e]+g\}\,dt+\sum_{j=1}^{m}\varphi_{j}dw_{j}(t)\), \(x\in D\subset\mathbb R^2\), \(\nabla\cdot u=0\), where \(e_{ij}(u)={1\over2}({\partial u_{i}\over\partial x_{j}}+{\partial u_{j}\over\partial x_{i}})\), \(| e|^2=\sum_{i,j=1}^{n}| e_{ij}|^2\); \(\alpha\in(0,1)\); \(D\) is a bounded smooth domain of \(\mathbb R^2\); \(w_{j}(t)\;(1\leq j\leq m)\) are mutually independent two-sided Wiener processes; \(u=u(t,x,\omega)\) is a random velocity field of the fluid; \(\varphi_{j}(x), \;(1\leq j\leq m)\) are given \(2d\) vector functions. The authors use the theory of random attractor to prove the existence of a compact random attractor for the random dynamical system associated to considered model. Let us denote \({\mathcal V}=\{\varphi=(\varphi_1,\varphi_2)\in(C_{0}^{\infty}(\overline D))^2, \nabla\cdot\varphi=0\) in \(D, \varphi=0\) on \(\partial D\}\); \(H\) is the closure of \({\mathcal V}\) in \((L^2(D))^2\); \(V\) is the closure of \({\mathcal V}\) in \((H^2(D))^2\). The authors use the Ornstein-Uhlenbeck transformation to obtain some estimates of the solution in functional spaces \(H\) and \(V\), respectively, and then use the compact embedding of Sobolev spaces to obtain the existence of compact random set which absorbs any bounded nonrandom subset of space \(H\).


35R60 PDEs with randomness, stochastic partial differential equations
35Q35 PDEs in connection with fluid mechanics
35B41 Attractors
76A05 Non-Newtonian fluids
37N10 Dynamical systems in fluid mechanics, oceanography and meteorology
Full Text: DOI


[1] Arnold, A., Random Dynamical Systems (1998), Springer: Springer Berlin · Zbl 0906.34001
[2] Babin, A. V.; Vishik, M. I., Attractors of Evolution Equations (1992), North-Holland: North-Holland Amsterdam · Zbl 0778.58002
[3] Bae, Hyeong-Ohk, Existence, regularity, and decay rate of solutions of non-Newtonian flow, J. Math. Appl. Anal., 231, 467-491 (1999) · Zbl 0920.76007
[4] Bates, P. W.; Lisei, H.; Lu, K. N., Attractors for stochastic lattice dynamical systems, Stoch. Dyn., 6, 1-21 (2006) · Zbl 1105.60041
[5] Bates, P. W.; Lu, K. N.; Wang, B. X., Random attractors for stochastic reaction-diffusion equations on unbounded domains, J. Differential Equations, 246, 845-869 (2009) · Zbl 1155.35112
[6] Bellout, H.; Bloom, F.; Nečas, J., Weak and measure-valued solutions for non-Newtonian fluids, C. R. Acad. Sci. Paris, 317, 795-800 (1993) · Zbl 0784.76005
[7] Bellout, H.; Bloom, F.; Nečas, J., Young measure-valued solutions for non-Newtonian incompressible viscous fluids, Comm. Partial Differential Equations, 19, 1763-1803 (1994) · Zbl 0840.35079
[8] Bloom, F.; Hao, W., Regularization of a non-Newtonian system in an unbounded channel: Existence and uniqueness of solutions, Nonlinear Anal., 44, 281-309 (2001) · Zbl 0993.76004
[9] Bloom, F.; Hao, W., Regularization of a non-Newtonian system in an unbounded channel: Existence of a maximal compact attractor, Nonlinear Anal., 43, 743-766 (2001) · Zbl 0989.76003
[10] Capiński, M.; Cutland, N. J., Existence of global stochastic flow and attractors for Navier-Stokes equations, Probab. Theory Related Fields, 115, 121-151 (1999) · Zbl 0938.35202
[11] Caraballo, T.; Langa, J. A.; Robinson, J. C., A stochastic pitchfork bifurcation in a reaction-diffusion equation, Proc. R. Soc. Lond. Ser. A, 457, 2041-2061 (2001) · Zbl 0996.60070
[12] Caraballo, T.; Lu, K. N., Attractors of stochastic lattice dynamical systems with a multiplicative noise, Front. Math. China, 3, 317-335 (2008) · Zbl 1155.60324
[13] Chepyzhov, V. V.; Vishik, M. I., Attractors for Equations of Mathematical Physics, Colloq. Publ., vol. 49 (2002), Amer. Math. Soc.: Amer. Math. Soc. Providence, RI · Zbl 0986.35001
[14] Crauel, H., Measure attractors and Markov attractors, Dyn. Syst., 23, 75-107 (2008) · Zbl 1153.37391
[15] Crauel, H.; Flandoli, F., Attractors for random dynamical systems, Probab. Theory Related Fields, 100, 365-393 (1994) · Zbl 0819.58023
[16] Crauel, H., Global random attractors are uniquely determined by attracting deterministic compact sets, Ann. Mat. Pura Appl., 176, 57-72 (1999) · Zbl 0954.37027
[17] Crauel, H., Random point attractors versus random set attractors, J. London Math. Soc., 63, 413-427 (2002) · Zbl 1011.37032
[18] Crauel, H.; Flandoli, F., Hausdorff dimension of invariant sets for random dynamical systems, J. Dynam. Differential Equations, 10, 449-474 (1998) · Zbl 0927.37031
[19] Crauel, H.; Debussche, A.; Flandoli, F., Random attractors, J. Dynam. Differential Equations, 9, 307-341 (1997) · Zbl 0884.58064
[20] Cutland, N.; Keisler, H. J., Global attractors for 3-dimensional stochastic Navier-Stokes equations, J. Dynam. Differential Equations, 16, 205-266 (2004) · Zbl 1066.60060
[21] Debussche, A., On the finite dimensionality of random attractors, Stoch. Anal. Appl., 15, 473-492 (1997) · Zbl 0888.60051
[22] Debussche, A., Hausdorff dimension of a random invariant set, J. Math. Pure Appl., 77, 967-988 (1998) · Zbl 0919.58044
[23] Dong, B. Q.; Jiang, W., On the decay of higher order derivatives of solutions to Ladyzhenskaya model for incompressible viscous flows, Sci. China Ser. A, 51, 925-934 (2008) · Zbl 1153.35062
[24] Flandoli, F.; Schmalfuss, B., Random attractors for the 3D stochastic Navier-Stokes equation with multiplicative noise, Stoch. Stoch. Rep., 59, 21-45 (1996) · Zbl 0870.60057
[25] Guo, B. L.; Zhu, P. C., Partial regularity of suitable weak solution to the system of the incompressible non-Newtonian fluids, J. Differential Equations, 178, 281-297 (2002) · Zbl 1027.35102
[26] Guo, B. L.; Wang, G. L.; Li, D. L., The attractor of stochastic generealized Ginzburg-Landau equation, Sci. China Ser. A, 51, 955-964 (2008) · Zbl 1154.35318
[27] Hale, J. K., Asymptotic Behavior of Dissipative Systems (1988), Amer. Math. Soc.: Amer. Math. Soc. Providence, RI · Zbl 0642.58013
[28] Imkeller, P.; Schmalfuss, B., The conjugacy of stochastic and random differential equations and the existence of global attractors, J. Dynam. Differential Equations, 13, 215-249 (2001) · Zbl 1004.37034
[29] Ju, N., Existence of global attractor for the three-dimensional modified Navier-Stokes equations, Nonlinearity, 14, 777-786 (2001) · Zbl 0995.35052
[30] Ladyzhenskaya, O., New equations for the description of the viscous incompressible fluids and solvability in large of the boundary value problems for them, (Boundary Value Problems of Mathematical Physics (1970), Amer. Math. Soc.: Amer. Math. Soc. Providence, RI) · Zbl 0202.37802
[31] Ladyzhenskaya, O., Attractors for Semigroups and Evolution Equations (1991), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0755.47049
[32] Li, Y. R.; Guo, B. L., Random attractors for quasi-continuous random dynamical systems and applications to stochastic reaction-diffusion, J. Differential Equations, 245, 1775-1800 (2008) · Zbl 1188.37076
[33] Lv, Y.; Sun, J. H., Asymptotic behavior of stochastic discrete complex Ginzburg-Landau equations, Phys. D, 221, 157-169 (2006) · Zbl 1130.37382
[34] Lv, Y.; Sun, J. H., Dynamical behavior for stochastic lattice systems, Chaos Solitons Fractals, 27, 1080-1090 (2006) · Zbl 1134.37350
[35] Lv, Y.; Wang, W., Limiting dynamics for stochastic wave equations, J. Differential Equations, 244, 1-23 (2008) · Zbl 1127.37042
[36] Málek, J.; Nečas, J.; Rokyta, M.; Ru̇žičk, M., Weak and Measure-Valued Solutions to Evolutionary PDE (1996), Champman-Hall: Champman-Hall New York · Zbl 0851.35002
[37] Pokorný, M., Cauchy problem for the non-Newtonian viscous incompressible fluids, Appl. Math., 41, 169-201 (1996) · Zbl 0863.76003
[38] Ruelle, D., Characteristic exponents for a viscous fluid subjected to time dependent forces, Comm. Math. Phys., 93, 285-300 (1984) · Zbl 0565.76031
[39] Rubio, P.-Marin.; Robinson, J. C., Attractors for the stochastic 3D Navier-Stokes equations, Stoch. Dyn., 3, 279-297 (2003) · Zbl 1059.35100
[40] Schmalfuss, B., The stochastic attractor of the stochastic Lorenz system, Z. Angew. Math. Phys., 48, 951-975 (1997) · Zbl 0887.34057
[41] Temam, R., Infinite Dimensional Dynamical Systems in Mechanics and Physics (1997), Springer: Springer Berlin · Zbl 0871.35001
[42] Zhao, C. D.; Li, Y. S., \(H^2\)-compact attractor for a non-Newtonian system in two-dimensional unbounded domains, Nonlinear Anal., 7, 1091-1103 (2004) · Zbl 1073.35044
[43] Zhao, C. D.; Zhou, S. F., \(L^2\)-compact uniform attractors for a nonautonomous incompressible non-Newtonian fluid with locally uniformly integrable external forces in distribution space, J. Math. Phys., 48, 1-12 (2007) · Zbl 1137.37332
[44] Zhao, C. D.; Zhou, S. F.; Li, Y. S., Trajectory attractor and global attractor for a 2D incompressible non-Newtonian fluid, J. Math. Anal. Appl., 325, 1350-1362 (2007) · Zbl 1112.35032
[45] Zhao, C. D.; Zhou, S. F., Pullback attractors for a non-autonomous incompressible non-Newtonian fluid, J. Differential Equations, 238, 394-425 (2007) · Zbl 1152.35012
[46] Zhao, C. D.; Zhou, S. F., Pullback trajectory attractors for evolution equations and application to 3D incompressible non-Newtonian fluid, Nonlinearity, 21, 1691-1717 (2008) · Zbl 1163.35327
[47] Zhao, C. D.; Zhou, S. F., Sufficient conditions for the existence of global random attractors for stochastic lattice dynamical systems and applications, J. Math. Anal. Appl., 354, 78-95 (2009) · Zbl 1192.37106
[48] Zhao, C. D.; Li, Y. S.; Zhou, S. F., Regularity of trajectory attractor and upper semicontinuity of global attractor for a 2D non-Newtonian fluid, J. Differential Equations, 247, 2331-2363 (2009) · Zbl 1182.35048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.